Alert archive / Georgia / Extreme Wind Warnings in 2024
Extreme Wind Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this extreme wind warning at Sep 26, 2024, 11:07 PM EDT for Brooks County, Lowndes County, Thomas County, Georgia. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2024, 11:07 PM EDT (03:07 UTC)
- Expired
- Sep 27, 2024, 1:02 AM EDT
- In force
- 115 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Brooks County, GA, Lowndes County, GA, Thomas County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 3.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 501 m²/s²
- 0-3 km storm-relative helicity
- 614 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 22.0
The text
As transmitted.
172
WFUS52 KTAE 270307
EWWTAE
GAC027-185-275-270600-
/O.NEW.KTAE.EW.W.0002.240927T0307Z-240927T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
Extreme Wind Warning
National Weather Service Tallahassee FL
1107 PM EDT Thu Sep 26 2024
The National Weather Service in Tallahassee has issued a
* Extreme Wind Warning for...
Lowndes County in south central Georgia...
Thomas County in south central Georgia...
Brooks County in south central Georgia...
* Until 200 AM EDT.
* At 1106 PM EDT, National Weather Service Doppler radar indicated
extreme winds, associated with the eyewall of Hurricane Helene,
were moving onshore 16 miles southwest of Perry, moving north-
northeast at 25 mph. THIS IS AN EXTREMELY DANGEROUS AND LIFE-
THREATENING SITUATION!
* Locations impacted include...
Lake Park, Valdosta, Quitman, Thomasville, Hahira, Boston,
Ochlocknee, Pavo, Coolidge, I-75 At Exit 16, Moody Air Force Base,
Remerton, Dasher, Morven, Barwick, Thomasville Municipal A/P,
Grooverville, Barretts, Dillon, and Enon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Treat these imminent extreme winds as if a tornado
was approaching and move immediately to the safe room in your
shelter. Take action now to protect your life!
The safest place to be during a major landfalling hurricane is in a
reinforced interior room away from windows. Get under a table or
other piece of sturdy furniture. Use mattresses, blankets or pillows
to cover your head and body. Remain in place through the passage of
these life-threatening conditions.
&&
A Tornado Watch remains in effect until 600 AM EDT for south central
Georgia.
LAT...LON 3085 8304 3085 8309 3080 8310 3079 8313
3063 8314 3068 8408 3087 8407 3095 8411
3108 8412 3107 8400 3104 8400 3103 8379
3103 8357 3105 8357 3105 8350 3103 8347
3103 8318 3095 8318 3095 8308 3090 8302
TIME...MOT...LOC 0306Z 192DEG 23KT 2990 8372
$$
42-DVD1 follow-up statement
097
WWUS52 KTAE 270502
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
102 AM EDT Fri Sep 27 2024
GAC027-185-275-270511-
/O.CAN.KTAE.EW.W.0002.000000T0000Z-240927T0600Z/
Lowndes GA-Thomas GA-Brooks GA-
102 AM EDT Fri Sep 27 2024
...THE EXTREME WIND WARNING FOR LOWNDES...THOMAS AND BROOKS COUNTIES
IS CANCELLED...
Helene has weakened to a Category 2 hurricane. Thus, the extreme
wind warning has been cancelled.
A Tornado Watch remains in effect until 600 AM EDT for south central
Georgia.
&&
LAT...LON 3085 8304 3085 8309 3080 8310 3079 8313
3063 8314 3068 8408 3087 8407 3095 8411
3108 8412 3107 8400 3104 8400 3103 8379
3103 8357 3105 8357 3105 8350 3103 8347
3103 8318 3095 8318 3095 8308 3090 8302
TIME...MOT...LOC 0500Z 192DEG 23KT 3063 8354
$$
42-DVDWhat forecasters said that day
The local office's own words before this extreme wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this extreme wind warning went out at Sep 26, 7:43 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Sep 26, 7:43 PM EDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
Issued by National Weather Service Houston/Galveston TX
743 PM EDT Thu Sep 26 2024
...New AVIATION...
.NEAR TERM...
(Through Friday)
Issued at 318 PM EDT Thu Sep 26 2024
Hurricane Helene is now a major hurricane with maximum sustained
winds of 120 mph. Helene is still forecast to make landfall along
the Florida Big Bend as a major hurricane this evening and inflict
catastrophic damage to the area. For the latest on Hurricane
Helene and its local impacts, please see the latest Hurricane
Local Statement.
&&
.SHORT TERM & LONG TERM...
(Friday night through Wednesday)
Issued at 318 PM EDT Thu Sep 26 2024
Generally warm and mostly dry conditions are expected through the
next week after Helene exits the region. A stalled front to the
southeast may allow for a few showers and storms across the waters
and far southeastern portions of the area, but even then coverage
is expected to be fairly sparse. Next week another cold front is
forecast to push through the area, prolonging the warm and dry
conditions even longer. Highs are generally forecast in the 80s to
near 90, with lows in the mid 60s to low 70s.
&&
.AVIATION...
(00Z TAFS)
Issued at 743 PM EDT Thu Sep 26 2024
Look for extremely hazardous flying conditions this evening into
the overnight hours as Hurricane Helene makes landfall and tracks
northward across the area. Already seeing some tropical storm
strength gusts along the coastline. Ceilings will fall into IFR
territory, rainfall will become heavier and winds will further
increase in the coming hours. As Helene tracks further inland, we
should see gradually improving conditions from south-to-north in
the 8-12z timeframe. By mid morning, most area terminals should be
back to VFR...though still anticipate some breezy sw/wsw winds
(15g25kt) through a good part of the day Friday. 47
&&
.MARINE...
Issued at 318 PM EDT Thu Sep 26 2024
At 11 AM EDT Thursday, the center of Hurricane Helene was located
about 330 miles south-southwest of Saint Marks Florida, over the
southeast Gulf. Helene will move north-northeast across the
eastern Gulf today, rapidly strengthening to a major hurricane
before making landfall along the Big Bend Coast this evening.
Helene will quickly move inland on Friday, so conditions will
improve over the waters. Gentle to moderate southwest to westerly
breezes will prevail this weekend, as a large area of low pressure
spins over the Lower Mississippi Valley.
&&
.FIRE WEATHER...
Issued at 318 PM EDT Thu Sep 26 2024
Hurricane Helene is forecast to push through the region later today
and tonight, bringing widespread damaging winds and heavy rainfall.
In the wake of Helene, drier conditions are expected Friday through
the weekend. However, high dispersions are expected as breezy
transport winds remain over the region.
&&
.HYDROLOGY...
Issued at 318 PM EDT Thu Sep 26 2024
Widespread flash flooding will be possible today and tonight as
Hurricane Helene pushes through the area. There is a High Risk for
excessive rainfall from WPC, and a Flood Watch is in effect. Flash
flooding is already ongoing from pre-event rainfall across the FL
Panhandle. Already saturated areas will be even more susceptible
to flooding from the extreme rainfall rates expected with
Hurricane Helene.
Rapid rises on area rivers are expected with Hurricane Helene as
well, and some rivers and streams are already well on their way to
minor or moderate flood stage with recent rainfall and forecast
rainfall from Helene. Event rainfall totals could reach as high as
15 to 18 inches in some areas. If realized, these totals would
create catastrophic flooding.
If you live in a flood-prone area, there are still a couple of
hours left to move to higher ground. Of course, if you are under
an evacuation order please follow the advice of local officials.
Once tropical storm conditions begin later this afternoon and
evening, it will quickly become unsafe to be on the roads.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 69 84 69 86 / 100 10 0 0
Panama City 71 83 74 86 / 80 0 0 0
Dothan 65 81 65 84 / 100 20 0 0
Albany 68 81 66 84 / 100 30 0 0
Valdosta 71 85 67 86 / 100 20 0 0
Cross City 76 87 74 87 / 100 10 0 0
Apalachicola 74 83 75 84 / 90 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday morning for FLZ007>019-026>029-034-
108-112-114-115-118-127-128-134.
Tropical Storm Warning for FLZ007>010-012-108-112.
Hurricane Warning for FLZ011-013>019-026>029-034-114-115-118-127-
128-134.
Storm Surge Warning for FLZ027-114-115-118-127-128-134.
High Rip Current Risk through Saturday evening for FLZ108-112-
114-115.
GA...Flood Watch through Friday morning for GAZ120>131-142>148-
155>161.
Hurricane Warning for GAZ120>131-142>148-155>161.
AL...Flood Watch through Friday morning for ALZ065>069.
Tropical Storm Warning for ALZ065-066-068.
Hurricane Warning for ALZ067-069.
GM...Tropical Storm Warning for GMZ750-770.
Hurricane Warning for GMZ730-752-755-765-772-775.
&&In the hours before
Local storm report, Sep 26, 6:21 PM EDT, 4 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
621 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Flash Flood Chipley 30.77N 85.54W
09/26/2024 Washington FL Public
Water reported over roadways along South
Blvd from 2nd St to Hwy 77.
&&
RHLocal storm report, Sep 26, 6:24 PM EDT, 4 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
624 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Flash Flood 1 NW Chipley Municipal 30.76N 85.53W
09/26/2024 Washington FL 911 Call Center
Water reported over roadways near Brickyard
Rd and Orange Hill Rd.
&&
RHLocal storm report, Sep 26, 6:26 PM EDT, 4 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
626 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Flash Flood 3 NE Chipley Municipal 30.78N 85.48W
09/26/2024 Washington FL 911 Call Center
Water reported over roadway near hwy 90 and
sewell Farms Rd.
&&
RHLocal storm report, Sep 26, 6:34 PM EDT, 4 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
634 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Flash Flood Sunnyside 30.25N 85.94W
09/26/2024 Bay FL 911 Call Center
Water reported over the roadway near Azalea
Dr.
&&
RHLocal storm report, Sep 26, 10:14 PM EDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1014 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM Tropical Cyclone Jena 29.66N 83.38W
09/26/2024 Dixie FL Mesonet
83 mph wind gust at mobile WeatherSTEM site.
&&
PCLocal storm report, Sep 26, 10:21 PM EDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1021 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM Tropical Cyclone Horseshoe Point 29.44N 83.29W
09/26/2024 GMZ765 FL Mesonet
84mph wind gust at Horseshoe Beach
WeatherSTEM site.
&&
PCThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 11:13 PM EDT | Flash Flood Warning | TAE | Berrien, Brooks, Colquitt, Cook, Grady, Lanier and 3 more | 6 hr |
| Sep 27, 12:36 AM EDT | Flash Flood Warning | TAE | Ben Hill, Dougherty, Irwin, Tift, Turner, Worth | 5 hr |
| Sep 27, 12:20 PM EDT | River Flood Warning | TAE | Brooks, Lowndes | 7 days |
| Sep 27, 3:56 PM EDT | River Flood Warning | TAE | Clay | 42 hr |
| Sep 27, 3:58 PM EDT | River Flood Warning | TAE | Early, Seminole | 42 hr |
| Sep 27, 6:47 PM EDT | River Flood Warning | TAE | Terrell, Webster | 17 hr |
Nearby
Extreme Wind Warnings in Georgia, 2024Every extreme wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.